Indiana, 2025

Flash Flooding in Indiana, June 6, 2025

June 6, 2025 · NWS LMK · 4 events in 1 county or zone

An area of showers and thunderstorms moved across the lower Ohio Valley during the afternoon and evening hours on June 6th, 2025. A quasi-stationary front was draped across the region, with precipitable water values around 2 inches along and south of the boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

An area of showers and thunderstorms moved across the lower Ohio Valley during the afternoon and evening hours on June 6th, 2025. A quasi-stationary front was draped across the region, with precipitable water values around 2 inches along and south of the boundary. As a larger convective complex moved across central Kentucky, a mesoscale convective vortex and an associated area of low pressure developed. On the northern edge of this low pressure system, moisture convergence helped to spark clusters of slow-moving showers and thunderstorms over southern Indiana. The most noteworthy of these clusters set up over Washington County, with heavy showers and storms producing 3 to 6 inches of rain in a few hours. This led to considerable flash flooding in and around Salem.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 6, 4:28 PM EST, 2 hours 12 minutes earlier. Its key messages:

  • * Strong to severe storms possible Today and Sunday. * 1.5 to 2.5 inches of rainfall is expected through the weekend, with locally higher amounts possible.
Area forecast discussion, Jun 6, 4:28 PM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
528 PM EDT Fri Jun 6 2025

.KEY MESSAGES...

* Strong to severe storms possible Today and Sunday.

* 1.5 to 2.5 inches of rainfall is expected through the weekend,
  with locally higher amounts possible.

&&

.MESOSCALE...
Issued at 527 PM EDT Fri Jun 6 2025

The combination of high clouds and the first wave of strong to
severe storms this afternoon has help to stabilize the atmosphere
over most of central KY. SBCAPE inside Tornado Watch 376 is around
1000-1500 J/kg with 1000-500 J/kg east of I-65 into the Blue Grass.
Effective shear is around 40-50 kts with effective SRH around 100
m2/s2. Radar has a strong cell over McLean/Muhlenberg heading into
Ohio. This seams to be the main and immediate threat over the next
hour or so. It appears to be apart of a weak MCV that is going to
work across the CWA. Radar shows a lot of stratiform rain out ahead
and to the north of this feature with a convective line across
western KY into western TN. This may be another feature we will need
to watch later this evening.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 302 PM EDT Fri Jun 6 2025

2000-3000J/kg of SBCAPE, a broken agitated Cu field, and weak
deep-layer shear has developed over the region this afternoon. The
first wave of convection has developed as a result of this
environment. These storms are bringing damaging winds, small hail,
frequent lightning, and minor flooding. After these storms push
across the area, we will see a 2-3 hour break before the MCV moving
out of the Ozarks enters the region.

As the remnant MCS moves into the southwestern portion of the
region, a 25-30kt LLJ will move over increasing low level shear.
Good rotation is visible with the MCS on satellite and radar,
therefore, coupled with the low level shear, this will increase the
brief, spin-up tornado threat over the southwestern and southern
portion of the region with the next wave. Looking at satellite,
there are good breaks in the cloud which will help the environment
to recover from the first wave. Confidence is medium to high on
seeing damaging winds, hail, a spin-up tornado, and minor flooding.

The MCS will slow its eastward movement over the region tonight and
instability will wane with sunset. Strong thunderstorms will weaken
to showers and push off to the northeast by sunrise.

Most of the day Saturday will remain dry until another weak wave
moves along zonal flow aloft in the late afternoon. Another round of
scattered strong storms will move through the region bringing gusty
to damaging winds, hail, and minor flooding. Forecast soundings show
about 1000J/kg of SBCAPE, very weak shear, and plenty of moisture
with PWATs near 2.0 inches. This wave will last into the first half
of the Saturday night before dissipating and pushing off to the
east.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 302 PM EDT Fri Jun 6 2025

On Sunday, better troughing will swing through the region picking up
the stationary boundary and pushing it southeast as a cold front.
This will bring another round of showers and storms to the region.

Monday, a closed upper low sinks south from central Canada and
swings through the Great Lakes and Ohio Valley mid next week. This
system will bring a cold front southeast through the lower Ohio
Valley late Monday into Tuesday. Along and ahead of this front,
showers and storms will once again move through.

With multiple rounds of rain in the short and long term, we are
looking at a total QPF of 1.5 - 2.5 inches. Some areas may receive 3-
3.5 inches of rain with training storms.

Beyond Tuesday, high pressure at the surface and ridging aloft move
into the Ohio Valley. This will allow for dry conditions and slowly
warming temperatures through the end of the week.

&&

.AVIATION /18Z TAFS THROUGH 00Z SUNDAY/...
Issued at 149 PM EDT Fri Jun 6 2025

Scattered to numerous showers and storms are moving through central
Kentucky at this time. These storms are bringing heavy rain, winds
up to 60mph, and small hail. Cloud bases for these storms are
between 4-7kft. After these storms push east, each terminal will see
a 3-4 hour break before another cluster of storms moves into the
region. These storms will steadily move across the region through
the overnight. CIGs will drop through the night to MVFR and even IFR
by sunrise.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

MESOSCALE...BTN
SHORT TERM...SRW
LONG TERM...SRW
AVIATION...SRW
Hazardous weather outlook, Jun 6, 2:05 PM EST, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
305 PM EDT Fri Jun 6 2025

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
063>067-073>078-081-082-071915-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Hardin-Bullitt-
Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott KY-Harrison KY-
Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-
Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-Boyle-Garrard-
Madison-Hart-Green-Taylor-Casey-Lincoln-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
305 PM EDT Fri Jun 6 2025 /205 PM CDT Fri Jun 6 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Thunderstorms are expected this afternoon and evening. The main
threats will be gusty to damaging winds, hail, minor floodig, and
a spin-up tornado.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and thunderstorms will be possible again on Saturday evening
and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ026-027-061-062-070>072-071915-
Ohio-Grayson-Butler-Edmonson-Logan-Warren-Simpson-
205 PM CDT Fri Jun 6 2025

...TORNADO WATCH 376 IN EFFECT UNTIL 8 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Thunderstorms are expected this afternoon and evening. The main
threats will be gusty to damaging winds, hail, minor floodig, and
a spin-up tornado.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and thunderstorms will be possible again on Saturday evening
and Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

SRW

In the hours before

Special weather statement, Jun 6, 4:19 PM EST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
419 PM CDT Fri Jun 6 2025

KYZ026-062200-
Ohio KY-
419 PM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN OHIO COUNTY THROUGH 500
PM CDT...

At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near
Livermore, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hartford, Beaver Dam, Centertown, Mchenry, Rockport, South
Carrollton, Taffy, Nineteen, Scottown, and Matanzas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 800 PM CDT for central
Kentucky.

&&

LAT...LON 3738 8709 3746 8710 3748 8713 3749 8712
      3748 8711 3755 8705 3763 8695 3762 8692
      3765 8688 3732 8684 3729 8698 3732 8699
      3736 8703 3737 8705 3737 8707 3733 8710
      3733 8712 3734 8714
TIME...MOT...LOC 2119Z 265DEG 24KT 3748 8721

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Webb
Special weather statement, Jun 6, 4:41 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Louisville KY
441 PM CDT Fri Jun 6 2025

KYZ075-081-062215-
Monroe KY-Cumberland KY-
441 PM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MONROE AND
SOUTHWESTERN CUMBERLAND COUNTIES THROUGH 515 PM CDT...

At 440 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Celina, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Littrell, Meshack, Blythe, Ellington, Bow, Vernon, Peytonsburg,
Stalcup, Kettle, and Raydure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3662 8561 3674 8561 3677 8532 3663 8531
      3661 8548
TIME...MOT...LOC 2140Z 272DEG 21KT 3664 8555

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CSG
Special weather statement, Jun 6, 4:58 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Louisville KY
458 PM CDT Fri Jun 6 2025

KYZ023-024-026-027-062245-
Grayson KY-Hancock KY-Ohio KY-Breckinridge KY-
458 PM CDT Fri Jun 6 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HANCOCK...WESTERN
GRAYSON...SOUTHWESTERN BRECKINRIDGE AND OHIO COUNTIES THROUGH 545 PM
CDT...

At 458 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Hartford, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hartford, Beaver Dam, Caneyville, Fordsville, Centertown, Mchenry,
Rockport, Steff, Ralph, and Shreve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.

A Tornado Watch remains in effect until 800 PM CDT for south central
and central Kentucky.

&&

LAT...LON 3763 8695 3762 8692 3764 8689 3765 8687
      3767 8682 3769 8684 3774 8657 3738 8648
      3737 8653 3740 8661 3735 8668 3731 8698
      3757 8703
TIME...MOT...LOC 2158Z 257DEG 28KT 3743 8692

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Webb
Special weather statement, Jun 6, 5:27 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Louisville KY
527 PM CDT Fri Jun 6 2025

KYZ070-072-062300-
Logan KY-Simpson KY-
527 PM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LOGAN AND WESTERN
SIMPSON COUNTIES THROUGH 600 PM CDT...

At 527 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Elkton, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Russellville, Franklin, Auburn, Adairville, Gordonsville, Hilltop,
Neosheo, Dennis, Dot, and Lickskillet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 800 PM CDT for south central
Kentucky.

&&

LAT...LON 3674 8706 3676 8705 3679 8706 3684 8706
      3688 8661 3665 8659 3664 8706
TIME...MOT...LOC 2227Z 270DEG 41KT 3675 8702

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CSG
Special weather statement, Jun 6, 5:38 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
538 PM CDT Fri Jun 6 2025

KYZ024-027-061-062-062315-
Grayson KY-Edmonson KY-Butler KY-Breckinridge KY-
538 PM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BUTLER...GRAYSON...
SOUTH CENTRAL BRECKINRIDGE AND NORTHWESTERN EDMONSON COUNTIES THROUGH
615 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Morgantown, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Leitchfield, Casey, Lee, Clarkson, Caneyville, Concord, Steff,
Peonia, Sadler, and Do Stop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.

A Tornado Watch remains in effect until 800 PM CDT for south central
and central Kentucky.

&&

LAT...LON 3739 8661 3751 8665 3764 8627 3761 8626
      3759 8628 3759 8626 3736 8615 3722 8662
      3736 8668
TIME...MOT...LOC 2238Z 246DEG 35KT 3735 8657

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Webb
Special weather statement, Jun 6, 6:06 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Louisville KY
606 PM CDT Fri Jun 6 2025

KYZ071>073-062330-
Warren KY-Simpson KY-Allen KY-
606 PM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN SIMPSON...ALLEN AND
SOUTHWESTERN WARREN COUNTIES THROUGH 630 PM CDT...

At 606 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Portland, moving east at 55 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Scottsville, Franklin, Woodburn, Allen Springs, Oak Forest, West
Fork, Maynard, Clare, Geddes, and Mcelroy Ford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 800 PM CDT for south central
Kentucky.

&&

LAT...LON 3665 8651 3664 8655 3664 8657 3665 8660
      3684 8660 3685 8608 3683 8606 3681 8607
      3681 8605 3663 8606
TIME...MOT...LOC 2306Z 270DEG 49KT 3672 8650

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CSG

The radar

The Louisville radar (KLVX), 74 km away, was scanning. The volume nearest the first event began at 23:37 UTC.

Open the radar archive at this moment

Event by event

4 flash flood. Local standard time, as filed.

Flash Flood, Washington

When
June 6, 6:40 PM EST to 7:40 PM EST
Where
Washington County, 1.65 mi NNE of Salem Muni Arpt to 1.3 mi NNE of Salem Muni Arpt
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.623, -86.124

Water was flowing over the roadway near the intersection of North Cox Ferry Road and North Highland Road.

Flash Flood, Washington

When
June 6, 6:45 PM EST to 7:45 PM EST
Where
Washington County, 2.79 mi WNW of Canton to 2.86 mi WNW of Canton
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.640, -86.080

Water was flowing over Jim Day Road.

Flash Flood, Washington

When
June 6, 6:45 PM EST to 7:45 PM EST
Where
Washington County, 3.28 mi SSW of Kossuth to 3.21 mi SSW of Kossuth
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.655, -86.118

Water was flowing over the roadway on Rinkers Creek Road.

Flash Flood, Washington

When
June 6, 7:15 PM EST to 8:15 PM EST
Where
Washington County, 0.28 mi NNW of Salem to 0.24 mi NNW of Salem
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.603, -86.103

Several feet of water were over the roadway along Small Street and Water Street in Salem. Multiple cars were submerged in the flood waters.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270752, 1270753, 1270760, 1270762.